Journal of Medical Toxicology

, Volume 3, Issue 4, pp 187–189

Reversible cardiomyopathy complicating intrathecal baclofen withdrawal: A case report

Toxicology Observations

DOI: 10.1007/BF03160938

Cite this article as:
Pizon, A.F. & LoVecchio, F. J. Med. Toxicol. (2007) 3: 187. doi:10.1007/BF03160938

Abstract

This case report is about reversible cardiomyopathy associated with intrathecal baclofen withdrawal. Previous literature has reported that enteral baclofen does not adequately control intrathecal baclofen withdrawal. In our case, coronary atherosclerosis did not play a role in the development of the cardiomyopathy. However, reinstitution of intrathecal baclofen promptly resulted in improvement. One could hypothesize that myocardial stunning from sympathetic hyperactivity led to a similar cardiomyopathy reported with catecholamine excess or acute sympathomimetic poisoning.

Keywords

baclofen withdrawalcardiomyopathyintrathecal
Download to read the full article text

Copyright information

© American College of Medical Toxicology 2007

Authors and Affiliations

  1. 1.Division of Medical ToxicologyUPMC PresbyterianPittsburgh
  2. 2.Department of Medical ToxicologyBanner Good Samaritan Medical CenterPhoenix